In a significant health advisory, the Indian Pharmacopoeia Commission (IPC) has issued a drug safety alert concerning the widely-used Meftal painkiller. The alert, released on November 30, highlights potential adverse reactions associated with the drug's constituent, mefenamic acid, notably the risk of Drug Reactions with Eosinophilia and Systemic Symptoms (DRESS) syndrome.
Meftal, a medication used for issues like arthritis, mild to severe pain, or fever, is being investigated due to reports of DRESS syndrome in a preliminary analysis of adverse reactions in India's drug safety database. ALSO READ: Winter Food Guide: Do's and Don'ts For A Healthy Diet Check!
DRESS syndrome is a severe allergic reaction triggered by certain medications, the symptoms which are characterized by skin rash, fever, and lymphadenopathy. These reactions may manifest between two and eight weeks after taking the drug.
The IPC's alert urges healthcare professionals, patients, and consumers to closely monitor the possibility of adverse drug reactions associated with Meftal. If any such reactions are encountered, individuals are advised to promptly report the matter to the national coordination centre of the PvPI under the commission. This can be done by filling out a form on the IPC website (www.ipc.gov.in), utilizing the Android mobile app ADR PvPI, or contacting the PvPI helpline at 1800-180-3024. ALSO READ: DIY Winter Skincare Tips For Party & Wedding Ready!
The release emphasizes the importance of vigilance and swift reporting in the face of potential adverse reactions to ensure public safety. Individuals are urged to exercise caution and seek medical advice if any unusual symptoms or reactions occur after the use of Meftal painkiller. The government's proactive approach aims to safeguard the well-being of patients and heighten awareness about potential risks associated with this commonly used medication.